Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jan 28, 2021, 1:34 PM EST. It took effect at Jan 28, 2021, 2:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2021, 1:34 PM EST (18:34 UTC)
- In effect from
- Jan 28, 2021, 2:00 PM EST
- Expired
- Jan 29, 2021, 9:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
322 WHUS72 KILM 281834 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 134 PM EST Thu Jan 28 2021 AMZ254-256-290500- /O.EXP.KILM.GL.W.0003.000000T0000Z-210128T1900Z/ /O.NEW.KILM.SC.Y.0010.210128T1900Z-210129T0500Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 134 PM EST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING WILL EXPIRE AT 2 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-290500- /O.EXP.KILM.GL.W.0003.000000T0000Z-210128T1900Z/ /O.NEW.KILM.SC.Y.0010.210128T1900Z-210129T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 134 PM EST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING WILL EXPIRE AT 2 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
4 follow-up statements
778 WHUS72 KILM 290225 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 925 PM EST Thu Jan 28 2021 AMZ254-256-290500- /O.CON.KILM.SC.Y.0010.000000T0000Z-210129T0500Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 925 PM EST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-291030- /O.CON.KILM.SC.Y.0010.000000T0000Z-210129T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 925 PM EST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
215 WHUS72 KILM 290452 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1152 PM EST Thu Jan 28 2021 AMZ254-256-290600- /O.EXP.KILM.SC.Y.0010.000000T0000Z-210129T0500Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1152 PM EST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT EST TONIGHT... $$ AMZ250-252-291100- /O.CON.KILM.SC.Y.0010.000000T0000Z-210129T1100Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1152 PM EST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 6 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
286 WHUS72 KILM 291050 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 550 AM EST Fri Jan 29 2021 AMZ252-291200- /O.CAN.KILM.SC.Y.0010.000000T0000Z-210129T1100Z/ Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 550 AM EST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind speeds have diminished, and the small craft advisory is no longer needed. $$ AMZ250-291400- /O.EXT.KILM.SC.Y.0010.000000T0000Z-210129T1400Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- 550 AM EST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...North wind gusts around 25 kts. * WHERE...Coastal waters from Surf City to Cape Fear NC out 20 nm. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
222 WHUS72 KILM 291343 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 843 AM EST Fri Jan 29 2021 AMZ250-291445- /O.EXP.KILM.SC.Y.0010.000000T0000Z-210129T1400Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- 843 AM EST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... $$ 9
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 12:40 PM EST, 54 minutes earlier.
Area forecast discussion, Jan 28, 12:40 PM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1240 PM EST Thu Jan 28 2021
.SYNOPSIS...
Cold and breezy conditions are expected today along with decreasing
cloudiness as Canadian high pressure builds into the Carolinas. Rain
chances return Sunday as another low pressure system moves across
the Southeast. Dry but cool high pressure will build in from west
Monday through Wednesday next week.
&&
.UPDATE...
AWOS and MPING included a few rain/snow mix reports earlier near
and north of Wilmington, but with air temps in the mid to upper
30s no accumulation was possible. Precipitation has since ended
as moisture now only extends vertically up to the -6C level
currently -- too warm for efficient crystal growth. Satellite
and models show clouds should slowly erode late this morning
through mid afternoon. No changes have been made to forecast
high temps which remain 42-47 degrees today. GFS and NAM
forecast soundings imply gusts to 25 knots (30 mph) will develop
and continue through the day over land. Gusts over the water may
continue to reach gale force, and the Gale Warning remains in
effect.
&&
.NEAR TERM /THROUGH FRIDAY/...
Low pressure system developing off the NC coastline and moving
northeast today will bring a cold air surge into the region with
gusty northwest winds around 25 mph and high temperatures in
the low to mid 40s across southeast NC and the mid to upper 40s
for northeast SC. Precipitation in the cold sector of the
surface low will bring chances for a mixture of rain/snow for
extreme northern portions of Robeson, Bladen and Pender counties
in NC, no accumulation of snow expected. Rainfall will taper
off through the day today as high pressure settles into the
region for the rest of today into Friday with mostly clear skies
and much cooler temperatures. Lows tonight will drop into the
mid 20s and Friday highs will reach the 40s, both of which are
below normal for late January.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Canadian high pressure settles overhead on Friday night with
frigid temperatures expected across the area. Overnight lows
will drop into the mid and lower 20s by Saturday morning. Cold
air holds on Saturday with highs again below normal. Early
Saturday evening, winds become southerly as a warm front begins
to approach the area. This will bring some weak warm air
advection as well as push the cold high pressure offshore.
Overnight lows should remain above freezing in most spots. Low
pressure system responsible for this warm front will approach
the Ohio River Valley on Saturday night. Precip chances will
increase overnight with rain likely on Sunday morning. As the
precip begins, one or two areas could see a brief mix of wintry
precip. However, this would be far from impactful and extremely
brief. Have kept the probability out of the official forecast
for now, but the potential is nonzero and worth a mention at
least.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Secondary low pressure system develops just off of the NC
coastline on Sunday morning and with it, expect rain chances to
increase quickly. Most of the area has potential to see moderate
stratiform rain through Sunday night. As the low pulls off to
the NE late Sunday night into Monday, cold and dry air behind
the system should bring an end to any precip. High pressure
builds into the area on Monday as the region becomes dry and
cool through Wednesday with temperatures a touch below normal.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Broken MVFR clouds are moving out of the area as scattered mid
level clouds develop. VFR expected at all terminals with clear
skies tonight. Breezy NNW winds continue this afternoon, with
gusts of 20-30 mph. Winds weaken this evening as high pressure
builds in, with 5-10 kt winds forecasted from around 23z this
evening through 18z tomorrow.
Extended Outlook...VFR expected thru Sat due to strong Canadian
high pressure. NW-NNW winds will diminish-some but remain
active into early Fri. The next low pressure system with
potential reduced flight rules will affect the region Sun into
Mon. VFR Tuesday as high pressure builds in.
&&
.MARINE...
Through Friday...Marine conditions will continue to deteriorate
today as low pressure strengthening off the NC coast will
continue to move northeast toward the Outer Banks and out to
sea. Significant wave heights between 6 and 8 feet mainly from
the north around 6 seconds today decreasing to 4 to 6 feet by
tonight. Winds from the NNW between 20 and 30 kts with gusts as
high as 40 kts today with gale strength winds continuing through
mid afternoon. Small craft thresholds will be met into tonight
ending by early Friday morning. Conditions improve Friday with
seas between 2 and 4 feet from the north around 5 seconds with
offshore winds 10 to 15 kts with an occasional gust to 20 kts.
Friday Night through Monday... Light northerly winds develop on
Friday night as high pressure nears the area into Saturday. A
warm front ahead of the next system brings winds around out of
the south late Saturday night to around 15-20 knots through
Sunday with gusts to near Small Craft Advisory criteria. Seas
build quickly on Sunday to 4-6 feet, increasing to 5-8 feet late
Sunday and Sunday night. Low pressure accelerates offshore late
Sunday night into Monday as winds become NW at 10-15 knots
during the day with cold advection leading to a few enhanced
gusts over the coastal waters. Seas become 3-5 on Monday behind
the departing low. High pressure building into the area on
Tuesday could bring another period of near-SCA conditions as
winds increase with the tightening gradient.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Gale Warning until 2 PM EST this afternoon for AMZ250-252-254-
256.
&&
SYNOPSIS...ILM
UPDATE...TRA
NEAR TERM...MCK
SHORT TERM...21
LONG TERM...21
AVIATION...VAO
MARINE...MCK/21Hazardous weather outlook, Jan 28, 3:15 AM EST, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 315 AM EST Thu Jan 28 2021 AMZ250-252-254-256-290815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 315 AM EST Thu Jan 28 2021 ...GALE WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Small Craft Advisory conditions will follow the Gale Warning from mid-afternoon Thu through early Fri. Small Craft Advisory conditions possible Sun and again Tue. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 290815- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 315 AM EST Thu Jan 28 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.